JOURNAL ARTICLE

Misoprostol: serious cardiovascular events, even after a single dose

(no author information available yet)
Prescrire International 2015, 24 (162): 183-4
26240884
A French Regional Pharmacovigilance Centre identified serious cardiovascular adverse effects linked to misoprostol and reported worldwide up to the end of 2012. Dozens of cases of myocardial infarction, angina and stroke had been reported, including after a single dose in gynaecology and obstetrics, for instance in elective abortion. This risk appears higher in smokers, women aged over 35 years, obese women, and after high-dose vaginal administration. The incidence is unknown. The bioavailability of misoprostol is higher with the vaginal than the oral route, especially when water is added to the tablet before vaginal administration. In practice, this risk must be taken into account, especially in women with risk factors for cardiovascular disease, or when using high doses or the vaginal route. When a high cardiovascular risk is identified, it is best to warn patients of the cardiac effects of this drug and advise them to consult a doctor if they experience chest tightness, or to propose an alternative method. Whenever possible, these women should not be alone when they take misoprostol.

Full Text Links

Find Full Text Links for this Article

Discussion

You are not logged in. Sign Up or Log In to join the discussion.

Responses

Sort by: Most RecentHighest Rated

Paulo Salim

good

1

Related Papers

Remove bar
Read by QxMD icon Read
26240884
×

Save your favorite articles in one place with a free QxMD account.

×

Search Tips

Use Boolean operators: AND/OR

diabetic AND foot
diabetes OR diabetic

Exclude a word using the 'minus' sign

Virchow -triad

Use Parentheses

water AND (cup OR glass)

Add an asterisk (*) at end of a word to include word stems

Neuro* will search for Neurology, Neuroscientist, Neurological, and so on

Use quotes to search for an exact phrase

"primary prevention of cancer"
(heart or cardiac or cardio*) AND arrest -"American Heart Association"